Alert archive / Georgia / Coastal Flood Statements in 2008
Coastal Flood Statement 3, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood statement at Mar 29, 2008, 4:34 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 4:34 AM EDT (08:34 UTC)
- Expired
- Mar 29, 2008, 9:33 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KCHS 290834 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 434 AM EDT SAT MAR 29 2008 GAZ117-119-139-141-SCZ048>051-291600- /O.NEW.KCHS.CF.S.0003.080329T0834Z-080329T2100Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 434 AM EDT SAT MAR 29 2008 ...SIGNIFICANT COASTAL EVENT POSSIBLE LATER TODAY INTO EARLY NEXT WEEK... A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA TODAY AS A STRONG AREA OF HIGH PRESSURE BUILDS IN WELL NORTH OF THE REGION. STRONG NORTHEAST WINDS AROUND 20 TO 30 MPH...WITH GUSTS AS HIGH AS NEAR 35 MPH ARE EXPECTED ALONG THE COAST BEHIND THE FRONT DUE TO A TIGHT PRESSURE GRADIENT DEVELOPING OVER THE REGION. SEAS WILL ALSO BUILD AS THE NORTHEAST FLOW INTENSIFIES...POSSIBLY REACHING AS HIGH AS 8 FEET WITH IN 20 NAUTICAL MILES OF THE COAST LATER TONIGHT THROUGH SUNDAY. IF BREAKERS REACH 5 FEET IN THE SURF ZONE...A HIGH SURF ADVISORY WILL BE NEEDED. IN ADDITION...WITH THE PERSISTENT AND STRONG NORTHEAST WINDS ALONG WITH BUILDING SURF...AT LEAST MINOR BEACH EROSION IS EXPECTED. THE BEST CHANCE OF BEACH EROSION WILL BE FROM TYBEE ISLAND TO SAPELO ISLAND GEORGIA WHERE THE WINDS WILL BE DIRECTED MORE ONSHORE. THERE WILL ALSO BE AN ENHANCED RISK OF RIP CURRENTS ALONG THE CHARLESTON COUNTY COAST TODAY...AND ALONG THE ENTIRE COASTLINE SUNDAY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. $$ RJB
1 follow-up statement
000 WHUS42 KCHS 291333 CFWCHS COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 933 AM EDT SAT MAR 29 2008 GAZ117-119-139-141-SCZ048>051-291445- /O.CAN.KCHS.CF.S.0003.000000T0000Z-080329T2100Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 933 AM EDT SAT MAR 29 2008 A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA TODAY AS A STRONG AREA OF HIGH PRESSURE BUILDS IN WELL NORTH OF THE REGION. STRONG NORTHEAST WINDS AROUND 20 TO 30 MPH...WITH GUSTS AS HIGH AS NEAR 35 MPH ARE EXPECTED ALONG THE COAST BEHIND THE FRONT DUE TO A TIGHT PRESSURE GRADIENT DEVELOPING OVER THE REGION. SEAS WILL ALSO BUILD AS THE NORTHEAST FLOW INTENSIFIES...POSSIBLY REACHING AS HIGH AS 8 FEET WITH IN 20 NAUTICAL MILES OF THE COAST LATER TONIGHT THROUGH SUNDAY. IF BREAKERS REACH 5 FEET IN THE SURF ZONE...A HIGH SURF ADVISORY WILL BE NEEDED. IN ADDITION...WITH THE PERSISTENT AND STRONG NORTHEAST WINDS ALONG WITH BUILDING SURF...AT LEAST MINOR BEACH EROSION IS EXPECTED. THE BEST CHANCE OF BEACH EROSION WILL BE FROM TYBEE ISLAND TO SAPELO ISLAND GEORGIA WHERE THE WINDS WILL BE DIRECTED MORE ONSHORE. THERE WILL ALSO BE AN ENHANCED RISK OF RIP CURRENTS ALONG THE CHARLESTON COUNTY COAST TODAY...AND ALONG THE ENTIRE COASTLINE SUNDAY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at Mar 29, 4:05 AM EDT, 29 minutes earlier.
Area forecast discussion, Mar 29, 4:05 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
405 AM EDT SAT MAR 29 2008
...A LARGE RANGE OF TEMPS ACROSS THE AREA TODAY...
...MUCH COOLER TONIGHT AND SUNDAY...
...GALE CONDITIONS POSSIBLE ACROSS PARTS OF THE MARINE AREA...
.SYNOPSIS...
A BACKDOOR COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND PASSING S
OF THE AREA BY TONIGHT...AS A STRONG HIGH PRES WEDGE DEVELOPS IN ITS
WAKE. THE WEDGE WILL PERSIST INTO MONDAY...BEFORE WEAKENS LATE IN
THE DAY AS A COASTAL TROUGH MOVES INTO THE AREA. THE TROUGH WILL
DISSIPATE AND GIVE WAY TO ATLC HIGH PRES TUESDAY...BEFORE ANOTHER
BACKDOOR FRONT APPROACHES WEDNESDAY...FOLLOWED BY HIGH PRES WEDGE
INTO THURSDAY OR FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BACKDOOR COLD FRONT WAS FOUND JUST S OF A LINE FROM KCLT TO KEWN IN
NC AT 07Z. THIS FRONT WILL MAKE ITS WAY INTO THE NRN CWFA BY
15Z...TO NEAR A LINE FROM KNBC TO KJYL BY 18Z AND EVENTUALLY TO NEAR
THE ALTAMAHA RIVER BY 00Z SUNDAY. A HIGH PRES WEDGE WILL DEVELOP IN
WAKE OF THE FRONT AS A STRONG 1038 MB HIGH BUILDS FROM THE N. THE
TIMING OF THE FRONTAL BOUNDARY WILL PLAY A PIVOTAL ROLL IN NOT ONLY
TEMPS...BUT ALSO IN THE CHANCE OF ANY TSTMS THIS AFTN.
REGARDING TEMPS...LOOK FOR A LARGE RANGE OF TEMPS FROM N TO S ACROSS
THE AREA TODAY...WHICH IS TYPICAL IN ANY SITUATION SUCH AS THIS.
CLOUD COVER HAS BEEN SLOW IN DEVELOPING EARLY THIS MORNING...BUT
INCREASING CLOUD COVER WILL DEVELOP AS THE FRONT APPROACHES LATER
THIS MORNING AND THIS AFTN. NRN AREAS WILL CLIMB A FEW DEGREES THIS
MORNING...WHERE MID AND UPPER 60S WILL BE THE MAX TEMPS TODAY.
HOWEVER...THOSE READINGS WILL DROP THROUGH THE AFTN AS STRONG COLD
AIR ADVECTION SETS IN. LOW LEVEL THICKNESS ACROSS SRN AREAS IS
SUPPORTIVE OF LOWER 80S TODAY GIVEN COMPRESSIONAL HEATING AHEAD OF
THE FRONT. BUT WITH CLOUD COVER INCREASING DURING THE AFTN ALONG
WITH CONVECTION DEVELOPING...WILL TRIM THOSE VALUES BACK INTO THE
UPPER 70S TO NEAR 80. MEANWHILE ACROSS CENTRAL AREAS OF THE FCST
AREA THERE WILL BE A TIGHT TEMP GRADIENT WITH READINGS ANYWHERE FROM
THE UPPER 60S TO THE MID 70S.
REGARDING PRECIP CHANCES TODAY...THE HIGH PRES TO THE N TRIES TO
BRIDGE ACROSS THE FRONTAL BOUNDARY REDUCING THE LOW LEVEL
CONVERGENCE ASSOCIATED WITH THE FRONT. HOWEVER...WIND SPEED
CONVERGENCE DOES DEVELOP IN WAKE OF THE FRONT ACROSS NRN AREAS...AS
WELL AS ACROSS CENTRAL AREAS LATE. IN ADDITION...ISENTROPIC LIFT
DEVELOPS N OF THE FRONT AS LOW LEVEL WINDS BECOME SSW ATOP THE ENE
SURFACE WINDS. THAT ALONG WITH APPROACHING SHORT WAVE LATE IN THE
DAY RESULTS IN CHANCE POPS IN THE VAST MAJORITY OF
LOCATIONS...ESPECIALLY THIS AFTN. HIGHEST COVERAGE WILL BE FROM KNBC
TO KSAV TO KLHW AND AREAS W AS THOSE AREAS LIE IN THE LEFT FRONT
QUADRANT OF THE UPPER LEVEL SPEED MAX LATE TODAY AND THE FRONT IS
MOVING THROUGH THOSE AREAS DURING PEAK HEATING.
COORDINATED WITH SPC EARLY ON POTENTIAL FOR TSTMS THIS AFTN. AS A
RESULT...MUCH OF THE FORECAST AREA NOW LIES IN THE SEE TEXT FOR DAY
ONE. WHILE MID LEVEL LAPSE RATES ARE NOT TOO IMPRESSIVE /6 DEGREES
C/...THERE IS DEFINITELY ENOUGH INSTABILITY /CAPE AT LEAST 500
J/KG...LI/S -2 OR -3...TTI APPROACHING 50/ TO INCLUDE THUNDER FOR
MUCH OF THE SRN HALF OF THE AREA THIS AFTN. MIGHT EVEN BE ABLE TO
GET ISOLATED ELEVATED CONVECTION FURTHER N WITH SHOWALTER INDEX
CLOSE TO ZERO IN THESE AREAS. THE INTERACTION OF THE FRONT AND A SEA
BREEZE OVER THE GA COAST WILL RESULT IN THE POSSIBILITY OF A FEW
STRONG STORMS W OF I-95 IN GA. THIS IS PROVIDED WE DO REACH EXPECTED
MAX TEMPS...AS CONVECTIVE TEMPS ARE IN THE MID TO UPPER 70S. THE
MAIN RISK WOULD BE HAIL WITH WET BULB ZERO AROUND 9-10K FT AND 500
MB TEMPS CLOSE TO -15. WILL MENTION THIS POSSIBILITY IN THE HWO.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
THE COMBINATION OF A SHORT WAVE MOVING THROUGH THE AREA
TONIGHT...STRONG LOW LEVEL CONVERGENCE ALONG THE COAST AND
ISENTROPIC LIFT ACROSS THE ENTIRE AREA WILL RESULT IN CHANCE OR
LIKELY POPS ALL AREAS TONIGHT. QPF VALUES ARE NOT TOO
IMPRESSIVE...GENERALLY LESS THAN 1/4 INCH. CONTINUED COLD AIR
ADVECTION WILL DROP TEMPS DOWN INTO THE UPPER 40S TO MID 50S BY
SUNDAY MORNING.
ISENTROPIC LIFT PERSISTS SUNDAY...WITH STRONG COASTAL CONVERGENCE IN
THE LOWER LEVELS. WILL MAINTAIN CHANCE POPS ALL AREAS. TEMPS WILL
STRUGGLE TO CLIMB MORE THAN 6-8 DEGREES DURING THE DAY...AND EVEN
THAT MIGHT BE A GENEROUS AMOUNT. LATER SHIFTS MAY NEED TO LOWER
VALUES GIVEN OVERCAST SKIES.
COASTAL COMMUNITIES WILL EXPERIENCE WINDY CONDITIONS TONIGHT AND
SUNDAY...AND COULD BE LOOKING AT A MARGINAL WIND ADVISORY DEPENDING
UPON THE STRENGTH AND LOCATION OF THE BEST PINCHING OF THE PRES
GRADIENT.
LAKE WINDS...NE FLOW WILL INCREASE OVER LAKE MOULTRIE LATER TODAY
IN THE WAKE OF A COLD FRONT AND REMAIN STRONG INTO SUN EVE. THINK
WINDS AROUND 20 KT...AT LEAST IN GUSTS...WILL BE POSSIBLE THIS EVE
INTO SUN EVE SO HAVE RAISED A LAKE WIND ADVISORY FOR THIS PERIOD.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
COASTAL TROUGH OVER THE NEARBY ATLC AND HIGH PRES WEDGE INLAND WILL
PERSIST SUNDAY NIGHT INTO MONDAY...BEFORE THE WEDGE BREAKS DOWN
LATER MONDAY AS THE TROUGH ATTEMPTS TO MOVE ONSHORE. BEST LOW LEVEL
FORCING WITH CONVERGENCE WILL BE OVER COASTAL COUNTIES...WHILE BEST
ISENTROPIC LIFT SUNDAY NIGHT IS ACROSS NRN SECTIONS. WILL CARRY
HIGHEST POPS IN THESE AREAS...PROBABLY NO MORE THAN IN THE CHANCE
RANGE FOR BOTH SUNDAY NIGHT AND AGAIN MONDAY. A SMALL DIURNAL RANGE OF
TEMPS FROM SUNDAY INTO SUNDAY NIGHT...AND LOOKING AT UPPER 40S/LOWER
50S MOST LOCATIONS. MOS GUIDANCE LOOKS A LITTLE HIGH ON MAX TEMPS
MONDAY WITH EXTENSIVE CLOUD COVER AND ONSHORE FLOW. WILL HOLD MOST
READINGS DOWN IN THE MID OR UPPER 60S.
MIGHT SEE A SHORT WAVE MOVE IN ON TUESDAY...BUT OTHERWISE WITH ATLC
RIDGE AT THE LOW LEVELS EXTENDING W ACROSS THE AREA AND ZONAL FLOW
ALOFT WE SHOULD SEE ONLY SMALL POPS AND MODERATING TEMPS.
NEXT COLD FRONT MOVES INTO THE AREA DURING WEDNESDAY AND WE COULD BE
LOOKING AT ANOTHER WEDGE DEVELOPING WEDNESDAY NIGHT AND
THURSDAY...BEFORE IT WEAKENS FRIDAY.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
AT KCHS...VFR CONDITIONS WILL GIVE WAY TO MVFR CIGS AROUND MID-
MORNING AS STRATOCU DECKS LOWER/THICKEN WITH INCREASING LOW-LEVEL
MOISTURE CONVERGENCE AND ADVECTION AS A COLD FRONT SLIPS S OF THE
TERM. PREVAILING MVFR CIGS ARE EXPECTED FROM THIS AFTN THROUGH
THE REMAINDER OF THE TAF PERIOD.
AT KSAV...THERE MAY BE A BRIEF WINDOW FOR MVFR VSBYS PRIOR
TO SUNRISE. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL INTO THE
AFTN AS STRATOCU DECKS REMAIN ABOVE 3K FT. PREVAILING MVFR CIGS
ARE THEN EXPECTED FROM LATER THIS AFTN THROUGH THE REMAINDER OF
THE TAF PERIOD.
PRECIP WILL BE DIFFICULT TO PIN DOWN THIS TAF PERIOD AS ANY
SHOWERS SHOULD REMAIN SCT. IF SHOWERS DO BECOME MORE NUMEROUS
THIS AFTN...IFR CONDS ARE POSSIBLE. MAINTAINED THE CB MENTION AT
KSAV WHERE THE BEST CHANCE OF SEEING A TSTM WILL BE AS THE FRONT
PUSHES INTO THAT AREA THIS AFTN...POSSIBLY INTERACTING WITH THE
SEA BREEZE. GUSTY SFC WINDS WILL DEVELOP IN THE AFTN AT BOTH TERMS AS
THE PRESSURE GRADIENT BEGINS TO TIGHTEN ACROSS THE AREA WITH HIGH
PRESSURE STRENGTHENING TO THE N.
EXTENDED AVIATION OUTLOOK...IFR CIGS LIKELY TONIGHT INTO MON
MORNING IN WEDGE REGIME. VFR CONDS SHOULD RETURN MON WITH POSSIBLY
MVFR CONDS IN MAINLY SHOWERS LATE TUE AS ANOTHER COLD FRONT
APPROACHES THE AREA.
&&
.MARINE...
A COLD FRONT MOVING THROUGH NRN/CNTRL NC EARLY THIS MORNING WILL
CONTINUE TO DROP S AND PUSH THROUGH THE MARINE AREA TODAY AS A
STRONG AREA OF HIGH PRESSURE MOVES E THROUGH THE GREAT LAKES REGION.
THE TIGHTEST PRESSURE GRADIENT IS EXPECTED TO DEVELOP ACROSS THE
CLIMATOLOGICALLY-FAVORED AREA WITHIN 20 NM OF THE SC COAST. THE
ONGOING SMALL CRAFT ADVISORIES LOOK ON TRACK...STARTING EARLIEST
OVER THE NRN SC WATERS...THEN TRANSITIONING DOWN THE COAST INTO THE
GA WATERS BY LATE AFTN. DUE TO THE POTENTIAL FOR GALE FORCE
GUSTS...MAINLY OVER THE NRN SC WATERS...INCLUDING CHS HARBOR...WILL
RAISE A GALE WATCH FOR THIS EVE INTO SUN EVE FOR THESE 2 ZONES.
PINCHED GRADIENT BETWEEN AN INLAND HIGH PRES WEDGE AND INVERTED
COASTAL TROUGH WILL KEEP STRONG NELY WINDS GOING SUN INTO SUN NIGHT.
THIS COMBINATION STARTS TO BREAK DOWN MON AS THE COASTAL TROUGH
PUSHES INLAND...ALLOWING WIND SPEEDS TO GRADUALLY DECREASE.
HOWEVER...WITH WINDS VEERING FROM NE TO SE THE FAVORABLE FETCH FOR
ELEVATED SEAS WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. ANOTHER
FRONTAL BNDRY WILL PUSH THROUGH THE WATERS WED...AND THIS WILL AGAIN
BE FOLLOWED BY A PINCHED GRADIENT BETWEEN AN INLAND HIGH PRES WEDGE
AND AN INVERTED COASTAL TROUGH FOR THE END OF THE WEEK. ANOTHER
ROUND OF SCA CONDITIONS LOOK POSSIBLE. CONFIDENCE IS HIGH ON A PROLONGED
PERIOD OF SCA HEADLINES FOR THE OUTER GA WATERS DUE TO SEAS...AND
THE NRN SC WATERS MAY ALSO BE SUBJECT TO THE SAME.
&&
.TIDES/COASTAL FLOODING...
NELY WINDS WILL INCREASE SIGNIFICANTLY IN WAKE OF THE COLD FRONT
OVER THE CHARLESTON AND COLLETON COUNTY COASTAL AREAS DURING THE
LATE MORNING AND EARLY AFTN...BUT WILL TAKE UNTIL MID OR LATE AFTN
TO INCREASE OVER THE REST OF SC COAST...AND NOT UNTIL LATE DAY OR
EVENING OVER THE GA COAST. WHILE THERE WILL BE A VERY SMALL 2 FOOT
SWELL OVER THE CENTRAL AND SRN WATERS...WITH PERIODS AROUND 9-10
SECONDS...AT LEAST 3 FOOT SWELLS WILL IMPACT THE WATERS FROM EDISTO
BEACH NORTH. THESE CONDITIONS RESULT IN A MODERATE RISK OF RIP
CURRENTS ACROSS THE NRN SC WATERS...BUT LOW RISK ELSEWHERE. WE WILL
HAVE NEED TO CLOSELY MONITOR THE SITUATION OVER THE BEAUFORT AND
JASPER COASTAL AREAS SHOULD WINDS/SWELLS BE HIGHER THAN NOW
ANTICIPATED.
ALL AREAS WILL HAVE A MODERATE RISK OF RIP CURRENTS SUNDAY...WITH
POTENTIAL FOR EVEN A HIGH RISK GIVEN STRONG PINCHING OF THE PRES
GRADIENT. AN ELEVATED RISK WILL CONTINUE FOR MONDAY AS WELL.
WILL NEED TO MONITOR WAVE HEIGHTS TONIGHT INTO SUN AS A FEW 5 FT
BREAKERS MAY OCCUR...REQUIRING A HIGH SURF ADVISORY. FOR NOW WILL
ISSUE A COASTAL HAZARDS MESSAGE TO HIGHLIGHT ALL OF THESE CONCERNS
AS WELL AS THE POTENTIAL FOR AT LEAST MINOR BEACH EROSION.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 8 PM THIS EVENING TO 11 PM EDT SUNDAY
FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EDT
WEDNESDAY FOR AMZ352-354.
GALE WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR AMZ330-
350.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EDT THIS
EVENING FOR AMZ330-350.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 9 AM EDT
THURSDAY FOR AMZ374.
&&
33/44Hazardous weather outlook, Mar 28, 3:20 PM EDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EDT FRI MAR 28 2008 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-291100- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 320 PM EDT FRI MAR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048-049-051-291100- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 320 PM EDT FRI MAR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RIP CURRENTS...STRONG NORTHEAST TO EAST WINDS ARE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK ASSOCIATED WITH STRONG HIGH PRESSURE BUILDING INTO THE AREA. THE INCREASED WINDS WITH BUILDING SURF WILL CREATE AN ENHANCED RISK OF RIP CURRENTS SUNDAY INTO EARLY NEXT WEEK. HIGH SURF...AS A RESULT OF THE STRONG ONSHORE WINDS THAT DEVELOP THIS WEEKEND...SEAS ACROSS THE NEARBY COASTAL WATERS WILL BUILD CONSIDERABLY LATER SATURDAY INTO MONDAY. BREAKERS IN THE SURF ZONE WILL REACH AROUND 4 FEET DURING THIS TIME. IF WAVES INCREASE MUCH ABOVE THIS HEIGHT...A HIGH SURF ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ050-291100- CHARLESTON- 320 PM EDT FRI MAR 28 2008 ...MODERATE RISK OF RIP CURRENTS SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RIP CURRENTS...STRONG NORTHEAST TO EAST WINDS ARE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK ASSOCIATED WITH STRONG HIGH PRESSURE BUILDING INTO THE AREA. THE INCREASED WINDS WITH BUILDING SURF WILL CREATE A MODERATE RISK OF RIP CURRENTS ON SATURDAY AND AN ENHANCED RISK OF RIP CURRENTS SUNDAY INTO EARLY NEXT WEEK. HIGH SURF...AS A RESULT OF THE STRONG ONSHORE WINDS THAT DEVELOP THIS WEEKEND...SEAS ACROSS THE NEARBY COASTAL WATERS WILL BUILD CONSIDERABLY LATER SATURDAY INTO MONDAY. BREAKERS IN THE SURF ZONE WILL REACH AROUND 4 FEET DURING THIS TIME. IF WAVES INCREASE MUCH ABOVE THIS HEIGHT...A HIGH SURF ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-291100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 320 PM EDT FRI MAR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MARINE WINDS...STRONG NORTHEAST WINDS WILL DEVELOP IN WAKE OF A COLD FRONT ACROSS THE COASTAL WATERS SATURDAY AFTERNOON INTO SUNDAY NIGHT. THERE IS A CHANCE THAT GALE FORCE WIND GUSTS WILL OCCUR SATURDAY NIGHT THROUGH SUNDAY NIGHT...ESPECIALLY ON THE GEORGIA WATERS BEYOND 20 NM OFF THE COAST. A GALE WATCH OR WARNING MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:06 AM EDT | Lake Wind Advisory | CHS | Berkeley | 43 hr |
Nearby
Coastal Flood Statements in Georgia, 2008Coastal Flood Statements in South Carolina, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.